CLL Support Association
9,941 members15,555 posts

Ibrutinab overdose?

My husband is on the Flair trial, having started it in June 2016. He's had CLL for more than ten years, on watch and wait, but in March 2016 his red blood count dived, necessitating fort nightly blood transfusions. One month into the trial he unfortunately developed fungal pneumonia and was hospitalised for ten days whilst they got it under control. Is ibrutinab was postponed For a monthand he was on strong anti fungal infusions which continued after discharge from hospital , then heavy dose tablets ( Fluconazole) for a year, during which time his ibrutinab was reduced to one tablet only per day as the Fluconazole has the effect of making it stronger. In the past month the Fluconazole has been cut to a quarter of the dose and the ibrutinab returned to three tablets. During this time he's also been on Aciclovir ( anti viral medication).

His neutrophils have dived to the point that he's on thrice weekly GSF(?) since Friday. Other blood readings are good. He's had bad mouth and throat ulcers which are now clearing. He is feeling pretty weak and has an upset stomach, constantly dashing to the loo and has had severe discomfort. Our worry is that he's getting too strong a dose of the ibrutinab as he's still on 50mg of the Fluconazole which will still be making it stronger.

We would welcome any advice on this, we know he's been an unusual case and I don't feel the doctors have all the answers. They are seeing him again in two weeks and talking about taking him off the Fluconazole completely if his neutrophils restore. The dose he is on is a preventative dose, bit scary for him to come off it completely. Today he's made a decision to take only two ibrutinab each day as we're both worried he's over dosing on it.

2 Replies
oldestnewest

Crikey, he's had a difficult time, fungal infections are notoriously hard to treat but hopefully things are starting to improve.

It's difficult to offer any advice but my main comment would be that, in your husband's complex case, your medical team should be liaising with the FLAIR trial Chief Investigator. S/he should be offering advice regarding your husband, perhaps his fungal treatment and any dose reductions. Those conversations (verbal or email) should be recorded in your husband's notes.

When you go to the hospital next it might be worth asking your team if they have discussed your husband with the Chief Investigator and what his advice was.

Best wishes

8 likes
Reply

Would advise you to contact the trial team before changing dose of ibrutinib, they will tell you what is best, I'm on the Flair trial too since July 2015, hope you get answers from your care team, Terry

Reply

You may also like...